Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 37, NWS Tulsa, OK

September 9, 2010Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Sep 9, 2010, 1:26 AM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2010, 1:26 AM CDT (06:26 UTC)
Expired
Sep 9, 2010, 2:00 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WFUS54 KTSA 090626
TORTSA
OKC077-121-090700-
/O.NEW.KTSA.TO.W.0037.100909T0626Z-100909T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT THU SEP 9 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 200 AM CDT

* AT 124 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTH OF MCALESTER...MOVING EAST AT 30
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BLOCKER...CROWDER...MCALESTER AND QUINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3516 9536 3494 9534 3492 9583 3510 9585
TIME...MOT...LOC 0626Z 265DEG 24KT 3502 9573

$$
2 follow-up statements
733 
WWUS54 KTSA 090637
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT THU SEP 9 2010

OKC077-121-090700-
/O.CON.KTSA.TO.W.0037.000000T0000Z-100909T0700Z/
PITTSBURG OK-LATIMER OK-
137 AM CDT THU SEP 9 2010

...TORNADO WARNING CONTINUES UNTIL 200 AM CDT FOR NORTHWESTERN
LATIMER AND EASTERN PITTSBURG COUNTIES...

AT 133 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED 6 MILES SOUTH OF
CROWDER...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLOCKER...
FEATHERSTON AND QUINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3497 9577 3510 9585 3516 9536 3494 9534
TIME...MOT...LOC 0637Z 265DEG 24KT 3504 9566

$$
257 
WWUS54 KTSA 090645
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT THU SEP 9 2010

OKC077-121-090700-
/O.CON.KTSA.TO.W.0037.000000T0000Z-100909T0700Z/
PITTSBURG OK-LATIMER OK-
145 AM CDT THU SEP 9 2010

...TORNADO WARNING CONTINUES UNTIL 200 AM CDT FOR NORTHWESTERN
LATIMER AND EASTERN PITTSBURG COUNTIES...

AT 142 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR BLOCKER...
MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLOCKER...
QUINTON AND FEATHERSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3499 9569 3512 9571 3516 9536 3494 9534
TIME...MOT...LOC 0645Z 265DEG 24KT 3507 9561

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 11:37 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 8, 11:37 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT WED SEP 8 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD RAIN...WITH EMBEDDED THUNDERSTORMS...WILL
PERSIST THROUGH THE NIGHT FOR ALL TAF SITES. LOCALLY
HEAVY RAINFALL WILL OCCUR...ESPECIALLY AT THE KTUL/KRVS
SITES. LOWER END MVFR CIGS/VSBYS FOR MOST OF THE AREA
WITH OCCASIONAL IFR CONDITIONS IN THE HEAVIER RAIN.
BREEZY EAST WINDS...WITH SOME GUSTS OVER 30 MPH...LIKELY
WITH WINDS GRADUALLY BECOMING MORE SOUTHERLY LATE
TONIGHT AS THE REMAINS OF HERMINE LIFT INTO NORTHEAST
OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 851 PM CDT WED SEP 8 2010/

..UPDATE...

DISCUSSION...
QUICKLY COOLING CLOUD TOPS HAVE BEEN NOTED ON IR SATELLITE SINCE
ABOUT SUNSET THIS EVENING. THIS HAS CORRESPONDED WITH INCREASING
RAINFALL RATES AND TRAINING OF RAINFALL AREAS NEAR AND TO THE EAST
OF THE SURFACE CENTER OF TROPICAL DEPRESSION HERMINE... CURRENTLY
LOCATED IN SOUTHWEST OKLAHOMA. THREE HOUR PRESSURE FALLS CURRENTLY
SUGGEST THAT THE CIRCULATION WILL TRAVEL NORTH NORTHEAST ACROSS
NORTHEAST OKLAHOMA OVERNIGHT. THE LATEST MODEL RUNS PROG COPIOUS
AMOUNTS OF RAINFALL ALONG AND TO THE EAST OF THIS PATH.
EXPECTATIONS CONTINUE TO BE FOR WIDESPREAD 2 TO 4 INCH TOTALS...
WITH LOCALLY UP TO 10 INCHES.

THE LATEST MODEL RUNS... IN CONJUNCTION WITH THE AFOREMENTIONED
PRESSURE FALLS... STRONGLY SUGGEST THAT THE TULSA METRO AREA COULD
BE WITHIN THE PRECIPITATION BULLSEYE. A WORST CASE SCENARIO WOULD
HAVE TULSA RECEIVING 8 TO 10 INCHES OF RAINFALL OVERNIGHT AND
EARLY THURSDAY... CREATING MASSIVE PROBLEMS FOR MORNING
COMMUTERS.

HAVE EXPANDED THE ONGOING FLOOD WATCH TO INCLUDE THE REMAINDER OF
THE FORECAST AREA... INCLUDING ALL OF NORTHWEST ARKANSAS. HAVE ALSO
ADJUSTED OVERNIGHT MINIMUM TEMPERATURES DOWNWARD A BIT BASED ON
CURRENT OBSERVATIONS. UPDATED PRODUCTS HAVE ALL BEEN SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  84  74  91 / 100  70  10  10
FSM   71  86  74  91 / 100  80  20  10
MLC   72  86  76  91 / 100  50  10  10
BVO   71  84  71  90 / 100  60  10  10
FYV   70  82  72  88 / 100  90  20  10
BYV   68  79  71  88 / 100  90  20  10
MKO   71  84  74  90 / 100  80  10  10
MIO   70  81  72  89 / 100  90  20  10
F10   72  86  75  90 / 100  60  10  10
HHW   73  87  76  92 / 100  40  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON THURSDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

AVIATION...18
Hazardous weather outlook, Sep 8, 5:11 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT WED SEP 8 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 PM CDT WED SEP 8 2010

...SIGNIFICANT FLOODING POSSIBLE THIS EVENING INTO THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44.

HEAVY RAIN.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET..ONGOING.

	AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44..

DISCUSSION...
A LARGE AREA OF MODERATE RAINFALL WILL CONTINUE EAST AND
NORTHEAST OF THE CENTER OF THE TROPICAL CIRCULATION LEFT OVER FROM
HERMINE. THIS INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. BANDS OF STRONGER STORMS WILL CONTINUE TO DEVELOP AND
ROTATE ACROSS THE AREA OVERNIGHT TONIGHT. THESE BANDS WILL PRESENT THE
POSSIBILITY FOR BRIEF TROPICAL-TYPE TORNADOES... WHICH MAY OCCUR
EVEN WITHOUT THE PRESENCE OF LIGHTNING.

THE MAIN THREAT OVERNIGHT WILL BE FROM PROLONGED HEAVY
RAINFALL... WITH RATES UP TO ONE AND A HALF INCHES PER HOUR IN THE
HEAVIER BANDS. WITH SOME TRAINING OF HEAVY RAINFALL BANDS...
WIDESPREAD FLOODING WILL BE POSSIBLE THROUGH TOMORROW. SOME
AREAS... PARTICULARLY NORTHWEST OF INTERSTATE 44 COULD SEE STORM
TOTALS POSSIBLY APPROACHING 10 INCHES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
BANDS OF MODERATE TO HEAVY RAIN WILL LIKELY BE ONGOING ACROSS
NORTHEAST OKLAHOMA THURSDAY MORNING. THE HEAVY RAIN WILL BEGIN TO
TAPER OFF BY THURSDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES
INTO MISSOURI.

SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO SATURDAY
AS A WEAK COLD FRONT MOVES INTO FAR NORTHEAST OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR THE POTENTIAL
FOR SIGNIFICANT FLOODING INTO THURSDAY ACROSS THE WATCH AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 9, 12:29 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CDT THU SEP 9 2010

OKZ071-073-090630-
MCINTOSH OK-PITTSBURG OK-
1229 AM CDT THU SEP 9 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND NORTHERN PITTSBURG

AT 1228 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF VERNON TO 4 MILES NORTHWEST OF SCIPIO
TO 10 MILES WEST OF ARPELAR...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...EUFAULA...CHECOTAH...
HANNA...RAIFORD...VIVIAN...STIDHAM...MCALESTER...SAVANNA...HAYWOOD...
ALDERSON...KREBS...SCIPIO...BLOCKER...CROWDER...INDIANOLA AND
CANADIAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...
WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN.

LAT...LON 3505 9609 3511 9605 3516 9599 3526 9599
      3533 9596 3554 9560 3542 9538 3532 9542
      3531 9545 3524 9545 3503 9553 3480 9573
      3487 9609
TIME...MOT...LOC 0528Z 268DEG 20KT 3529 9592 3509 9600
          3492 9614
Special weather statement, Sep 9, 12:31 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT THU SEP 9 2010

OKZ064>066-090630-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1231 AM CDT THU SEP 9 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE AND CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN OKFUSKEE

AT 1231 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF BRISTOW TO HENRYETTA...MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...DEWAR...GRAYSON...
SCHULTER...MORRIS...PRESTON...BEGGS...BRISTOW...SLICK...MOUNDS AND
KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3613 9631 3612 9629 3609 9630 3608 9626
      3589 9603 3586 9603 3586 9600 3562 9572
      3559 9571 3555 9576 3556 9582 3550 9583
      3538 9599 3590 9657
TIME...MOT...LOC 0531Z 232DEG 18KT 3593 9651 3546 9598

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:58 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Sep 8, 11:17 PM CDTAreal Flood AdvisoryTSAMcIntosh, Okfuskee, Okmulgee118 min
Sep 9, 12:25 AM CDTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more6 hr
Sep 9, 12:29 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg61 min
Sep 9, 12:31 AM CDTSpecial Weather StatementTSACreek, Okmulgee59 min
Sep 9, 12:48 AM CDTTornado WarningTSAMcIntosh, Pittsburg27 min
Sep 9, 12:57 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner2 hr
Sep 9, 1:15 AM CDTFlash Flood WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 4 more3 hr
Sep 9, 2:12 AM CDTTornado WarningTSAHaskell, Latimer, Pittsburg33 min
Sep 9, 3:37 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 5 more8 hr
Sep 9, 6:30 AM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah6 hr
Sep 9, 11:34 AM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more12 hr
Sep 9, 11:43 AM CDTRiver Flood AdvisoryTSASequoyah9 hr
Sep 9, 12:29 PM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah11 hr

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.